Thunderstorm Wind, Lehigh
- When
- August 3, 7:00 PM EST
- Where
- Lehigh County, Allentown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.617, -75.483
A severe thunderstorm knocked down about two dozen trees in Allentown. Two downed 80 foot trees damaged the Main Gate local nightspot in the city.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down about two dozen trees in Allentown. Two downed 80 foot trees damaged the Main Gate local nightspot in the city. The trees damaged the establishment's roof, ceilings and windows. A downed tree also damaged a vehicle. Most of the wind damage occurred on the west end of the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 3, 2:29 PM EST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT THU AUG 3 2006
.SYNOPSIS...
RATHER MODEST PATTERN CHANGE PRODUCING RATHER SIGNIFICANT WEATHER
CHANGE FOR THE UPCOMING SEVEN DAY FORECAST. HEAT EVENT IS ON THE
WANE AND SEASONABLE TEMPERATURES EXPECTED TO RETURN BY NEXT WEEK.
SEVERAL FRONTAL PASSAGES...A RATHER RARE EVENT OF LATE...OCCUR
THROUGH THE FORECAST PERIOD.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
SHORT TERM DOMINATED BY WANING OF HEAT EVENT AND ONSET OF STRONG
TO SEVERE CONVECTION (WHICH IS HOW WE BROKE THE LAST HEAT WAVE IN
MID-JULY). FRONTAL BOUNDARY MAKES PROGRESS THROUGH THE AREA ON
FRIDAY SUFFICIENTLY TO AVOID NEED FOR ANY HEAT ADVISORY IN
SOUTHERN ZONES. HARD TO BELIEVE DEWPOINTS IN THE 60S AND AIR TEMPERATURES
IN THE 80S WILL FEEL COOLER AND DRIER ON SATURDAY BUT IT WILL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
STAYED ALONG THE LINES OF HPC GUIDANCE FOR THE EXTENDED. HIGH
PRESSURE WHICH HAS BUILT IN OVER THE END OF THE SHORT TERM WILL
CONTINUE TO MOVE EASTWARD. A WARM FRONT IS EXPECTED TO MOVE THROUGH
THE AREA LATE SUNDAY INTO MONDAY BEFORE A COLD FRONT MOVES THROUGH
THE REGION ON MONDAY NIGHT INTO TUESDAY MORNING. ONCE THE COLD FRONT
MOVES THROUGH THE TEMPERATURES SHOULD ONCE AGAIN DROP BACK DOWN TO
THE LOW TO MID 80S, AND SLIGHTLY COOLER IN THE POCONOS REGION. ONCE
THE FRONT HAS MOVED OUT OF THE REGION, HIGH PRESSURE IS FORECASTED
TO BUILD INTO THE AREA THROUGH THE END OF THE EXTENDED PERIOD. AS
FAR AS PRECIPITATION GOES IN THE EXTENDED, A CHANCE FOR SHOWERS OR
THUNDERSTORMS EXISTS THROUGH LATE MONDAY. DRY CONDITIONS ARE THEN
EXPECTED TO PERSIST FROM TUESDAY THROUGH THE END OF THE EXTENDED.
&&
.AVIATION...
VFR CONDITIONS OVER ALL TERMINALS. ISOLATED CONVECTION POSSIBLE
21Z - 02Z SO PLACED VCSH & CB IN TERMINALS. MVFR WITH SOME IFR
CONDITIONS EXPECTED BETWEEN 4Z AND 12Z FRI, BUT ONCE THE SUN COMES
UP, VFR CONDITIONS WILL RETURN. KEPT SCATTERED CLDS IN TERMINAL
OVERNIGHT INTO FRI AS WEAK FRONT WORKS ITS WAY THRU AREA. SOUTHWEST
TO WEST WILL BECOME LGT AND VRB OVERNIGHT. DURING THE DAY FRI WILL
PICKUP FROM THE NW.
&&
.MARINE...
NO SIG CHANGES TO PREV FCST, WITH WINDS AND SEAS REMAINING BELOW SCA
CRITERIA. HAZY CONDITIONS TONIGHT ON THE WATER THROUGH. ISOLATED
SHOWERS AND THUNDERSTORMS POSSIBLE THU NIGHT AND FRI.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FOR PAZ060>062-067>071 UNTIL 8 PM
THURSDAY.
NJ...EXCESSIVE HEAT WARNING FOR NJZ001-007>010-012>027 UNTIL 8 PM
THURSDAY.
DE...EXCESSIVE HEAT WARNING FOR DEZ001>004 UNTIL 8 PM THURSDAY.
MD...EXCESSIVE HEAT WARNING FOR MDZ008-012-015-019-020 UNTIL 8 PM
THURSDAY.
MARINE...NONE.
&&
SYNOPSIS...
SHORT TERM...SZATKOWSKI
LONG TERM...MEOLA
AVIATION...ZEV
MARINE...ZEVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT THU AUG 3 2006 PAZ054-055-041000- CARBON-MONROE- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME STORMS COULD TURN SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR AND POOR DRAINAGE FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. NJZ001-007>010-012-015-PAZ060>062-067>071-041000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, AND NORTHWESTERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THIS AFTERNOON. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. SOME STORMS COULD TURN SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR AND POOR DRAINAGE FLOODING CANNOT BE RULED OUT. THE GREATEST COVERAGE OF THUNDERSTORMS THIS AFTERNOON SHOULD BE CLOSER TO THE LEHIGH VALLEY AND NORTHWESTERN NEW JERSEY, WITH THE STORMS THEN SPREADING SOUTH AND EASTWARD DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY RAIN AND GUSTY WINDS ON FRIDAY, ESPECIALLY FROM ABOUT TRENTON ON SOUTHWARD. OTHERWISE, NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-041000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON, ESPECIALLY LATE. LOCALLY HEAVY RAINFALL CAN OCCUR AND POOR DRAINAGE FLOODING CANNOT BE RULED OUT. THUNDERSTORMS SHOULD INCREASE IN COVERAGE A BIT DURING THIS EVENING AS A COLD FRONT NEARS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY RAIN AND GUSTY WINDS ON FRIDAY. OTHERWISE, NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ430-431-450>455-041000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 530 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GORSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 E ALPHA 40.66N 75.10W
08/03/2006 WARREN NJ EMERGENCY MNGR
WIRES DOWN.
&&
MPDThe Philadelphia radar (KDIX), 118 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529417.